Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 25, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Mar 22, 2021, 6:35 AM EDT. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2021, 6:35 AM EDT (10:35 UTC)
- Expired
- Mar 23, 2021, 9:22 PM EDT
- In force
- 39 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
485 WHUS72 KILM 221035 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 635 AM EDT Mon Mar 22 2021 AMZ250-252-222000- /O.CAN.KILM.GL.W.0004.000000T0000Z-210322T1100Z/ /O.NEW.KILM.SC.Y.0025.210322T1035Z-210324T0200Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 635 AM EDT Mon Mar 22 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT TUESDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 ft. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until 10 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ254-256-222000- /O.CAN.KILM.GL.W.0004.000000T0000Z-210322T1100Z/ /O.NEW.KILM.SC.Y.0025.210322T1035Z-210323T1700Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 635 AM EDT Mon Mar 22 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT TUESDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Northeast South Carolina coastal waters. * WHEN...Until 1 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
435 WHUS72 KILM 221858 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 258 PM EDT Mon Mar 22 2021 AMZ250-252-230500- /O.CON.KILM.SC.Y.0025.000000T0000Z-210324T0200Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 258 PM EDT Mon Mar 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT TUESDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 ft. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until 10 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ254-256-230500- /O.CON.KILM.SC.Y.0025.000000T0000Z-210323T1700Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 258 PM EDT Mon Mar 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT TUESDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Northeast South Carolina coastal waters. * WHEN...Until 1 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
146 WHUS72 KILM 230216 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 1016 PM EDT Mon Mar 22 2021 AMZ250-252-231030- /O.CON.KILM.SC.Y.0025.000000T0000Z-210324T0200Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 1016 PM EDT Mon Mar 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT TUESDAY... * WHAT...Northeast winds 20 to 30 kt and seas 6 to 9 ft. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until 10 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ254-256-231030- /O.CON.KILM.SC.Y.0025.000000T0000Z-210323T1700Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 1016 PM EDT Mon Mar 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT TUESDAY... * WHAT...North winds 20 kt to 30 kt and seas 4 to 6 ft. * WHERE...Northeast South Carolina coastal waters. * WHEN...Until 1 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 9
716 WHUS72 KILM 230656 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 256 AM EDT Tue Mar 23 2021 AMZ250-252-231500- /O.CON.KILM.SC.Y.0025.000000T0000Z-210324T0200Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 256 AM EDT Tue Mar 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ254-256-231500- /O.CON.KILM.SC.Y.0025.000000T0000Z-210323T1700Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 256 AM EDT Tue Mar 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...Northeast South Carolina coastal waters. * WHEN...Until 1 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
636 WHUS72 KILM 231347 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 947 AM EDT Tue Mar 23 2021 AMZ250-252-240000- /O.CON.KILM.SC.Y.0025.000000T0000Z-210324T0200Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 947 AM EDT Tue Mar 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ254-256-231700- /O.CON.KILM.SC.Y.0025.000000T0000Z-210323T1700Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 947 AM EDT Tue Mar 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...Northeast South Carolina coastal waters. * WHEN...Until 1 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
385 WHUS72 KILM 231918 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 318 PM EDT Tue Mar 23 2021 AMZ250-252-240200- /O.CON.KILM.SC.Y.0025.000000T0000Z-210324T0200Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 318 PM EDT Tue Mar 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
833 WHUS72 KILM 240122 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 922 PM EDT Tue Mar 23 2021 AMZ250-252-240230- /O.CAN.KILM.SC.Y.0025.000000T0000Z-210324T0200Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 922 PM EDT Tue Mar 23 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ 9
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Mar 22, 3:50 AM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Mar 22, 3:50 AM EDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
350 AM EDT Mon Mar 22 2021
.SYNOPSIS...
Strong low pressure near the Florida east coast will move slowly out
to sea. This will lead to diminishing winds and eventually
warmer temperatures across the Carolinas by the middle of the
week. High pressure will build across the area late Tuesday and
Wednesday, moving offshore Thursday.
&&
.NEAR TERM /THROUGH TUESDAY/...
Latest sfc analysis shows 1011 mb low pressure off the SC coast with
a wedge of high pressure extending down the east coast into the
local area. Aloft, weak troughing is in place along the Eastern
Seaboard. The low drifts off to the NE today, allowing breezy NNE
winds to continue as the pressure gradient remains tight between the
low and inland high pressure. Retained a 20% PoP over coastal
waters, but isentropic lift appears to be weakening so will not
carry these PoPs into inland areas. Temps similar to those of
yesterday...highs in the mid/upr 60s. Continued dry into tonight
with still mostly cloudy skies and NE flow. Low temps around
50...about five degrees above normal due to the cloudiness/wind.
Forecast for Tue is a bit tricky but any sensible weather will be
low impact regardless. Most guidance pushes the aforementioned sfc
low farther offshore, while the 00Z ECMWF and CMC-reg take the low
much closer to the coast and allow for some light rain over the
area. For now in collab with neighboring offices and most guidance,
will limit pcpn chances to right at the coast, with any amounts
being light. High temps again in the mid/upr 60s.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
Mid-level ridge axis offshore Tue night generates deep southwest
flow over the region which will continue through Wed night. The
resulting increase in deep moisture along with passage of weak
shortwave early Wed will elevate shower chances in the region,
although QPF will be very light. Weak boundary along the coast Wed
will be lifted north as a warm front late Wed night. May see another
round of light, scattered showers spread over the area Wed night as
the boundary moves north. Again, total QPF would be limited and many
areas may end up remaining dry. Temperatures will run above climo
with highs around 5 degrees above climo with lows running 10 to 15
degrees above climo.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
Long term will see the mid-levels dominated by amplified pattern. A
5h trough over the western CONUS with 5h ridging building north from
the Bahamas Thu. The 5h ridge will weaken late week and early next
week as the 5h trough marches east. The result will be deep southwest
flow over the Southeast, with moisture, well timed shortwaves
and a frontal passage Fri keeping things unsettled. Front stalls
late in the week before lifting north as a warm front Sun. Pattern
will keep temperatures above climo with cold air remaining
locked well northwest of the area.
- Potential for showers each afternoon with best chances Fri and Sun.
- Highs 5 to 10 degrees above climo with lows 10 to 15 degrees
above climo.
&&
.AVIATION /07Z MONDAY THROUGH FRIDAY/...
Breezy NNE winds will continue today due to strong low pressure
off the SE coast. VFR cigs continue as of 04z, but will begin
to lower over the next few hours, reaching 1500-2500 feet in the
08z-11z timeframe. Cigs will be slow to lift later today,
likely not improving to VFR until this aftn, and possibly
staying MVFR near the coast.
Extended Outlook...MVFR ceilings may develop again tonight and
again Thursday, otherwise VFR.
&&
.MARINE...
Through Tuesday:
A Gale Warning remains in effect through early this morning for
frequent gusts up to 35 kt. Thereafter, strong SCA conditions
are expected through tonight as the pressure gradient remains
tight between an offshore low and inland wedge of high pressure,
with occasional gusts to 30-35 kt this evening. Winds slowly
improve on Tue, but still strong enough that a SCA headline will
be necessary. As for seas, expect a gradual diminishing trend
from 6-9 ft today to 4-6 ft Tue aftn.
Tuesday night through Friday:
Northeast flow Tue night will becomes easterly Wed before
becoming southerly late Wed night as surface high pushes
offshore. Gradient will keep winds 10 to 15 kt through Thu.
Gradient starts to increase Thu night with speeds increasing to
a solid 15 kt. South to southwest flow develops by Fri morning
with speeds 15 to 20 kt. Seas 3 to 5 ft Tue night into Wed will
slowly subside to 2 to 3 ft Wed night. Increasing southerly flow
Thu and Fri will build seas to 3 to 4 ft later Thu and 4 to 5
ft on Fri.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...Gale Warning until 7 AM EDT this morning for AMZ250-252-254-
256.
&&
NEAR TERM...MAS
SHORT TERM...III
LONG TERM...III
AVIATION...MAS
MARINE...MAS/IIIHazardous weather outlook, Mar 22, 3:15 AM EDT, 3 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 315 AM EDT Mon Mar 22 2021 AMZ250-252-254-256-230715- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 315 AM EDT Mon Mar 22 2021 ...GALE WARNING IN EFFECT UNTIL 7 AM EDT THIS MORNING... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. After the Gale Warning ends, expect Small Craft Advisory conditions today and tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Expect Small Craft Advisory conditions Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-230715- Coastal Pender-Coastal New Hanover- 315 AM EDT Mon Mar 22 2021 This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and tonight. Minor beach erosion is possible today from wave runup due to the elevated surf conditions. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-107-109-110-SCZ017-023-024-032-033-039-054>056- 058-059-230715- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Coastal Brunswick-Marlboro-Darlington-Dillon- Florence-Marion-Williamsburg-Coastal Horry-Inland Georgetown- Coastal Georgetown-Central Horry-Northern Horry- 315 AM EDT Mon Mar 22 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.